MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4055
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using a silverhawk atk device during treatment of a 50 mm calcified 70% stenotic lesion in the patient¿s mid left superficial femoral artery (sfa) of diameter 6 mm.No tortuosity and moderate calcification were reported.The device was prepped per ifu without issue.It was reported that device broke and the nosecone separated just distal to the cutter window.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: the silverhawk device was returned for analysis.No ancillary device or images were received.The device was removed from the packaging for visual inspection.The cutter driver was not returned.The distal housing was noted to be separated from the torque shaft at the hinge pin.The cutter was advanced approximately 3.4cm distal to the hinge weld.The distal assembly remained attached to the device due to the cutter which was unable to be pulled from the cutter window.Microscopic inspection of the hinge revealed one of the welds was torn proximally, the other weld remained intact.Inspection of the inside of the housing revealed evidence of weld on both weld spots.Microscopic inspection revealed no anomalies to the cutter or the cutter window.Inspection of the hinge pins revealed that one of the hinge pins was damaged and deformed.The pin was pointing proximally.The proximal collar of the housing exhibited a flaring.No damage was noted to the additional hinge pin weld.Both hinge pins were accounted.Microscopic inspection of the of guidewire lumen revealed no anomalies.A 0.014¿ guidewire from the lab was inserted into the guidewire lumen; no resistance or anomalies were noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the issue is reported to have occurred during first activation of the device.The tip did not separate at the hinge pin.The tip is reported to have detached in the vessel.No intervention was required to remove the detached tip from the patient.A second silverhawk was used to complete the procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8784225
Report Number9612164-2019-02834
Device Sequence Number16570970
Product Code MCW
UDI-Device Identifier00643169968431
UDI-Public00643169968431
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Catalogue NumberP4055
Device Lot Number0009603218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/20/2019
09/14/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/21/2019
09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight85